Arizona, 2004Heavy Snow in Arizona, February 3 to 4, 2004
February 3 to 4, 2004 · NWS TWC · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Feb 3, 2:33 AM MST, 1 hour 27 minutes earlier.
Area forecast discussion, Feb 3, 2:33 AM MST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
233 AM MST TUE FEB 3 2004
SOUTHEAST ARIZONA FORECAST DISCUSSION
.SYNOPSIS...A STRONG STORM SYSTEM WILL IMPACT THE AREA TODAY AND
TONIGHT BRINGING WITH IT WIDESPREAD VALLEY RAIN AND HEAVY MOUNTAIN
SNOWS. THE MAIN PART OF THIS SYSTEM WILL MOVE ON EAST WEDNESDAY BUT
A COUPLE OF WEAKER DISTURBANCES WILL KEEP UNSETTLED WEATHER THROUGH
THURSDAY. DRIER CONDITIONS WILL RETURN BY THE WEEKEND...ALTHOUGH
TEMPERATURES WILL REMAIN BELOW NORMAL.
&&
.DISCUSSION...STRONG WINTER STORM WILL IMPACT THE AREA TODAY AND
TONIGHT WITH WIDESPREAD VALLEY RAIN AND HEAVY MOUNTAIN SNOW. AS OF 2
AM...SATELLITE IMAGERY SHOWED CIRRUS CLOUDS OVER SOUTHERN ARIZONA
WITH THICKER MID-HI LEVEL CLOUDS OVER WESTERN AND NORTHERN ARIZONA
WHERE ANY PRECIPITATION IS MAINLY VIRGA SINCE SURFACE DEWPOINTS WERE
STILL ON THE DRY SIDE ACROSS THE STATE WITH VALUES IN THE SINGLE
DIGITS TO LOW 20S. MAIN PRECIPITATION BAND OVER COASTAL AREAS OF
SOUTHERN CALIFORNIA...HOWEVER RAINFALL WAS HAVING A HARD TIME MOVING
INTO THE CALIFORNIA DESERTS. CONDITIONS TODAY WILL SLOWLY
DETERIORATE FROM WEST TO EAST ACROSS THE FORECAST AREA WITH CLOUDS
THICKENING AND RAIN DEVELOPING THIS MORNING OUT WEST AND THEN
SPREADING EAST OVER THE REST OF FORECAST AREA AFTER LUNCH. MAY ALSO
HEAR A CLAP OF THUNDER OR TWO. SNOW LEVELS WILL BE CRASHING TO
AROUND 4000 FEET BY THIS AFTERNOON WITH PERIODS OF HEAVY SNOW.
VALLEY RAIN AND HEAVY MOUNTAIN SNOW WILL CONTINUE INTO THE EVENING
HOURS TONIGHT BEFORE TAPERING OFF AFTER MIDNIGHT FROM WEST TO EAST
AS SYSTEM PUSHES INTO COLORADO/NEW MEXICO. HEAVY SNOW WARNING
CONTINUES IN EFFECT FOR TODAY AND TONIGHT. REFER TO AWIPS HEADER
PHXWSWTWC OR WMO HEADER WWUS45 FOR MORE INFO ON THE HEAVY SNOW
WARNINGS. SEVERAL DISTURBANCES ON BACK SIDE OF MAIN SYSTEM WILL KEEP
WEATHER UNSETTLED WEDNESDAY AND THURSDAY WITH THE STRONGEST OF THE
DISTURBANCES MOVING THROUGH THURSDAY AFTERNOON. THE WEEKEND LOOKS
DRY BUT REMAINING COOL.
&&
.CLIMATE...SNOWFALL RECORDS FOR LOCATIONS ABOVE 4000 FEET TODAY (FEB
3RD) INCLUDES 5 INCHES AT KITT PEAK (1985)...10 INCHES AT ORACLE
(1903)...5 INCHES AT CORONADO NATIONAL MEMORIAL (1985)...0.8 INCHES
AT PORTAL (1985)...AND 8 INCHES AT MOUNT LEMMON (1955...OLD SITE).
IF TUCSON INTERNATIONAL AIRPORT RECORDS THREE TENTHS OF AN INCH OF
LIQUID PRECIPITATION BY MIDNIGHT...THIS WILL MARK THE FIRST TIME
SINCE JULY 28 2001 THAT THE INTERNATIONAL AIRPORT HAD THE YEARLY
RAINFALL TOTAL BEING ABOVE NORMAL.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING FOR TODAY AND
TONIGHT FOR PUBLIC ZONES 19/29/30/32/33/34/35 ABOVE 4000 FT.
&&
Hazardous weather outlook, Feb 2, 3:24 PM MST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
324 PM MST MON FEB 2 2004
AZZ019-030-035-031400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
324 PM MST MON FEB 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
...HEAVY SNOW WARNING ABOVE 4000 FEET TUESDAY AND TUESDAY NIGHT...
A WINTER STORM WILL MOVE OFF THE CALIFORNIA COAST AND ACROSS ARIZONA
TUESDAY AFTERNOON AND NIGHT. SNOW LEVELS WILL LOWER TO 4000 FEET
TUESDAY AFTERNOON...AND AS LOW AS 3000 FEET TUESDAY NIGHT.
ACCUMULATIONS WILL RANGE FROM 2 INCHES AT 4000 FEET TO 10 TO 18
INCHES IN THE MOUNTAINS.
THERE WILL BE A BRIEF BREAK BEFORE ANOTHER STORM SYSTEM DROPS FROM
THE PACIFIC NORTHWEST INTO EASTERN ARIZONA WEDNESDAY NIGHT AND
THURSDAY. THIS SYSTEM WILL HAVE CONSIDERABLY LESS MOISTURE...BUT IT
MAY STILL BRING SOME SNOW TO LOWER ELEVATION LOCATIONS...WITH
THE BEST CHANCE OVER THE WHITE MOUNTAINS AND NEAR THE NEW MEXICO
BORDER.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ029-032>034-031400-
SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-TOHONO OODHAM NATION-
324 PM MST MON FEB 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PIMA COUNTY
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
...HEAVY SNOW WARNING ABOVE 4000 FEET TUESDAY AND TUESDAY NIGHT...
A WINTER STORM WILL MOVE OFF THE CALIFORNIA COAST AND ACROSS ARIZONA
TUESDAY AFTERNOON AND NIGHT. SNOW LEVELS WILL LOWER TO 4000 FEET
TUESDAY AFTERNOON...AND AS LOW AS 3000 FEET TUESDAY NIGHT.
ACCUMULATIONS WILL RANGE FROM 2 INCHES AT 4000 FEET TO 8 TO 14
INCHES IN THE HIGHER MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ031-031400-
WESTERN PIMA COUNTY-
324 PM MST MON FEB 2 2004
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A WINTER STORM WILL BRING A COLD RAIN TO THE WESTERN DESERTS TUESDAY
AND TUESDAY NIGHT. WITH SNOW LEVELS FALLING TO AS LOW AS 3000 FEET
TUESDAY EVENING...A MINOR SLUSHY ACCUMULATION IS POSSIBLE ON THE
MOUNTAINTOPS NEAR AJO AND ORGAN PIPE NATIONAL MONUMENT. ISOLATED
THUNDERSTORMS ARE ALSO EXPECTED ON TUESDAY WHICH MAY PRODUCE BRIEF
HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PYTLAK
Heavy Snow, Northern Greenlee
- When
- February 3, 4:00 AM MST to February 4, 3:45 AM MST
- Where
- Northern Greenlee forecast zone
- Reported by
- TRAINED SPOTTER
Hannagan meadow reported 24 inches of snow for the entire event. Also, there were widespread reports of an inch of snow near 4000 feet.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in New York, February 3, 2004$170,000 · 17 events
- Heavy Snow in Pennsylvania, February 3, 200427 events
- Heavy Snow in Pennsylvania, February 3, 2004$30,000 · 3 events
- Winter Storm in Kansas, February 3 to 4, 200424 events
- Flash Flood in Pennsylvania, February 3, 2004$30,000 · 1 event
- Winter Storm in Vermont, February 3 to 4, 2004$20,000 · 2 events
- Winter Weather in Maine, February 3 to 4, 200411 events
- Winter Weather in New Hampshire, February 3 to 4, 200410 events
- Winter Storm in New York, February 3, 20049 events
- Winter Storm in Virginia, February 3, 20048 events
- Winter Storm in Colorado, February 3 to 5, 20047 events
- Winter Storm in West Virginia, February 3, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385923.